Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 12, 2020, 2:36 PM CDT for 16 counties in Wisconsin. It took effect at May 13, 2020, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2020, 2:36 PM CDT (19:36 UTC)
- In effect from
- May 13, 2020, 12:00 AM CDT
- Expired
- May 13, 2020, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WWUS73 KGRB 121936 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 236 PM CDT Tue May 12 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-130400- /O.NEW.KGRB.FR.Y.0002.200513T0500Z-200513T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 236 PM CDT Tue May 12 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... * WHAT...Near freezing temperatures are expected. Low temperatures at most locations will range from the upper 20s to middle 30s. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. && $$ mpc
3 follow-up statements
215 WWUS73 KGRB 130331 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1031 PM CDT Tue May 12 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-131300- /O.CON.KGRB.FR.Y.0002.200513T0500Z-200513T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 1031 PM CDT Tue May 12 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * WHAT...Near freezing temperatures are expected. Low temperatures at most locations will range from the upper 20s to middle 30s. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. && $$
361 WWUS73 KGRB 130917 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 417 AM CDT Wed May 13 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-131300- /O.CON.KGRB.FR.Y.0002.000000T0000Z-200513T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 417 AM CDT Wed May 13 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Near freezing temperatures are expected. Low temperatures at most locations will range from the upper 20s to lower 30s. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. && $$ Kurimski
693 WWUS73 KGRB 131048 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 548 AM CDT Wed May 13 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-131300- /O.CON.KGRB.FR.Y.0002.000000T0000Z-200513T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 548 AM CDT Wed May 13 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Near freezing temperatures are expected. Low temperatures at most locations will range from the upper 20s to lower 30s. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...Through 8 AM CDT. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. && $$ Kurimski
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 12, 12:04 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 12, 12:04 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1204 PM CDT Tue May 12 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 324 AM CDT Tue May 12 2020 After a cold start to the morning, temperatures will moderate a bit today as high temperatures rise into the 50s across the region. High pressure will keep the weather dry with sunny skies expected today. Dry weather and mostly clear skies will start out the evening hours, with an increase in high clouds across central and north- central Wisconsin later tonight. Overnight lows will be a bit warmer, with lows expected to range from the lower to middle 20s across north-central, with lower to middle 30s across central and east-central Wisconsin. Another night of Frost/Freeze headlines is possible, however with temperatures being a bit warmer only a Frost Advisory may be needed tonight. Will hold off on any headlines tonight given the current one in effect for this morning. Clouds will increase during the day on Wednesday as a low pressure system approaches from the west. The low may bring some rain to central and north-central Wisconsin Wednesday afternoon, however confidence in rain reaching the ground is not very high given the amount of low level dry air that needs to be overcome before rain reaches the ground. Highs on Wednesday will be even warmer, rising into the upper 50s to lower 60s. .LONG TERM...Wednesday Night Through Monday Issued at 324 AM CDT Tue May 12 2020 A very spring-like period of weather expected across the area, with timing the best chances for showers and storm chances the main weather concerns. Temps will hover around normal through the weekend, then our first tease of summer-time temps arrive next week. Wednesday night and Thursday...strong WAA will continue across the western Great Lakes with 850 mb temps climbing into the 8-11C range. Impressive moisture transport into the area via a 40 kt south to southwest low level jet. Some upper support from a couple weak pieces of shortwave energy as well. These will combine for a widespread swath of showers. As the jet veers to the west overnight, the showers should dwindle/exit to the east. On Thursday, models still struggling with how far north the warm front will get and the timing of the main upper level shortwave. But consensus keeps the heaviest rain across southern WI, but it is a little too close for comfort and any north wiggle could bring a round of heavier rain to central WI and the Fox Valley. Will keep chances for rain across the entire area through the day, as upper trough swings through. Drier air works into the area Thursday evening. Overall prospects for thunder remain low, as the best instability stays south of the area. Some weak instability could sneak up into our area, but with the uncertainty on timing of the system and extensiveness of cloud cover, will just keep a slight chance mention of thunder over the far south/east. Friday and Friday night...weak high pressure slides across the area bringing dry conditions. A good deal of sunshine is expected, especially in the morning, then clouds will increase from the west in the afternoon and evening ahead of the next weather maker. East flow will hold 850 mb temps between 6-8C, which should allow temps to climb into the 60s to around 70, except much cooler near Lake Michigan. This weekend...another low pressure and upper trough will swing through the Great Lakes. Models starting to hone in on Saturday afternoon/evening for the arrival of a surge of WAA and associated precip, but still some uncertainty on where the heaviest rain/storm chances will set up. Some uncertainty on just how warm we will get on Saturday due to cloud cover, precip, and low track, so highs may need to be lowered. As the system exits on Sunday, a warmer day is expected across the area (60s to around 70). Early next week...a summer preview is set to arrive as a sprawling high pressure system moves over the Great Lakes and upper ridging builds across the eastern 2/3 of the nation. 850 mb temps look to climb into the mid to upper teens by Tuesday, which would support plenty of 70s across the area and possibly a run at 80 degrees along with increasing humidity levels. Frontal boundary will be lurking just north of the area though, so will need to see how models handle just how far north the warm sector will get. When the boundary does sink into the area, it could set up for an active period of weather. && .AVIATION...for 18Z TAF Issuance Issued at 1203 PM CDT Tue May 12 2020 Good flying weather remains expected through the taf period. The Fox Valley and Lakeshore airports will likely see a wind shift to the southeast this afternoon as the lake breeze moves inland. Clouds will then be on the increase late tonight into Wednesday ahead of the next system. Mid clouds will gradually lower through the day, but precip chances will hold off until the middle to end of the afternoon. Southeast winds will increase on Wednesday morning and become gusty to 25 mph. && .FIRE WEATHER... Issued at 324 AM CDT Tue May 12 2020 Elevated fire weather conditions will continue today, with relative humidities dropping into the 10 to 20 percent range in the sandy soil regions. The threat should shift to northern WI on Wednesday, where humidities should drop to around 25 percent, and southeast winds will be on the increase. There will be a brief reprieve on Thursday as a low pressure system brings rain and higher relative humidity values. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Bersch AVIATION.......MPC FIRE WEATHER...Kurimski
Hazardous weather outlook, May 12, 2:35 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 235 PM CDT Tue May 12 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 235 PM CDT Tue May 12 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A frost or freeze will again be possible across central and east- central Wisconsin late tonight. Cold sensitive plants should be covered or moved indoors to prevent damage. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Elevated fire weather conditions will continue over mainly far northern Wisconsin on Wednesday, due to a combination of low relative humidity and increasing southeast winds. There is a slight chance of thunderstorms across parts of central and east-central Wisconsin Wednesday night through early Thursday evening. Severe weather is not expected. There is another slight chance of thunderstorms from Saturday afternoon through Sunday. It is too early to determine whether any of these storms may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-131945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 235 PM CDT Tue May 12 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Hazardous conditions for small craft may develop Wednesday night into Thursday on Lake Michigan as persistent southeast to south winds build waves to over 4 feet, especially south of Sturgeon Bay. MPC/AK
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.